I have been on gabapentin 300mg 3 times a day for 4 years. I no longer have my physical job and would like to get off the drug. I just need to know how
I want to wean off gabapentin 300 mg 3 times a day and want to know how?
Question posted by No more years on 20 Dec 2018
Last updated on 6 January 2019 by cindy-59
Hi No more years. I have taken Lyrica but completely tapered off slowly and I’m tapering slowly off Cymbalta now. I have not taken Gabapentin but I have talked to many people who have. These medications are usually advised to be tapered off slowly. Some people have tapered off faster than what’s advised but have had problems later down the road (sometimes weeks and sometimes months) and some have done it and been fine. The advised way to taper is by 10% of the last dosage taken every 10-14 days. If you find that your ‘withdrawal symptoms’ are unmanageable you need to go slower. This can be done by water titration or liquid Gabapentin. I know that some people have dropped off at 100 mg because of the bioavailability but some have had to taper to the end. We are all different plus many things come into play such as; the amount of time on the medication, the dosage, sex, weight, age and more. Some people have been blessed and found a compounding pharmacy to mix it up for them. You should check this out. I do understand that some insurance will not pay for this and it can be expensive. There are videos on YouTube that show how to do the water titration. There is also a group on Facebook where you can find lots of information on Gabapentin and how to taper. Plus there’s information about what vitamins and supplements you should be taking. Plus; what to eat and not eat. And so much more. Please take care and I wish you the best in your journey tapering off Gabapentin. Cindy
- Gabapentin uses and safety info
- Gabapentin information for Healthcare Professionals (includes dosage details)
- Side effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.